There are lots of med choices that your prescriber can discuss with you. That way it will be a one on one discussion, and any advice you get here might not apply to your situation anyway. Meds affect everyone differently.
You can read up on side effects on the Mayo Clinic website too.
This is entirely dependent on your individual reaction. For me, neither was much of a factor with any of these things, and most ssris other than possibly Prozac tend to be sedating when they work well, but still, some will get these problems and some won't. These two meds are very similar. Celexa came first, and when the patent ran out, they played with the structure, took some things out, and made Lexapro. Reportedly it has fewer side effects, but who knows if that's really true? I found Celexa easier to take myself, so it just goes to show. But the core of both drugs is the same. For me, the one drug that really put on the weight was Paxil. For others, it's different. By the way, if you find a drug that works really well and it does have sexual and weight side effects, combining it with a little wellbutrin can be helpful and doesn't have the same highly stimulating effects wellbutrin has when used as the main drug.
I have major side effect issues with antidepressants.
Mostly weight gain, sedation and tachycardia.
I was on citalopram about 20 yrs and have eaten and slept half my life away.
For about the last ten months I've been trying to find something that doesn't cause these quite so much and less libido issues.
I doubt my doc will prescribe two antidepressants at the same time. They don't seem to do that in the UK.
He went out on a limb prescribing wellbutrin for me as its not licensed here. So I doubt he will add something to it or with something.
I found Escitalopram caused eating, sleeping and horrendous stomach issues.
Have also tried.
And many more with varying issues.
Mainly tachycardia, weight and sedation.
What about Venlafaxine again?
Tried it before also but wondered if worth another go as hear its less weight issues and libido issues.
Doc Monday and have no idea what to suggest. He is very much open to my suggestions and I've hit a brick wall just now. Even my fail safe antidepressant Citalopram after having been off it a while caused brachycardia last time I tried it.
I'm really at rock bottom and looking for ideas please.
def not Lexapro- getting off of that was pure torture, like electric shock treatment. Have u tried Zoloft, or Seroquel? those are a bit easier to wean off of. Prior to taking any new medication it is very important to look up the discontinuation process (I learned this very painfully from Lexapro- another side effect while on it was it made me feel completely lethargic) good luck to u